MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; Catheter, Biliary, Diagnostic

BOSTON SCIENTIFIC CORPORATION CRE RX; Catheter, Biliary, Diagnostic
Model Number M00558890
Medical Device Problem Codes Entrapment of Device (1212); Problem with Sterilization (1596); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a cre rx dilatation balloon was used in the esophagus, stomach and duodenum during an esophagogastroduodenoscopy (egd) procedure for diagnostics performed on (b)(6) 2026 during a previous procedure performed on an unknown date, when a cre rx dilatation balloon was inserted into the working channel of the scope, the balloon got stuck halfway.The balloon was removed.It was reported that rx tunnel became loose from the purple shaft and was detached and left inside the scope unnoticed.During another procedure on (b)(6) 2026, while using a biopsy forceps, it was reported that the detached rx tunnel was pushed out from the working channel of the scope and into the patient.Upon checking, it was positively identified to have come from the cre rx balloon from the previous procedure.The detached part was successfully retrieved with a grasper.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device code a180305 captures the reportable issue of device being stuck in scope, reprocessed, and used in another procedure.Block h11: investigation results the device was not returned for analysis and was reported to be disposed; therefore, a technical analysis could not be performed.With all the available information, boston scientific concludes that the reported event of additional device required to retrieve the detached foreign material inside the patient could not be confirmed.The device was not returned for analysis because it was reported to be disposed.Without analysis of the actual device, there is a lack of objective evidence, or descriptive conditions of the event required to determine a probable root cause of the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A risk review was completed and confirmed that the event of "additional device required" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Additional Manufacturer Narrative
Block h2: correction.Block h6 impact code and device code have been updated.Block h6: imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f1007 captures the reportable event of exposure to contaminated device/risk of infection.Block h11: investigation results.The device was not returned for analysis and was reported to be disposed; therefore, a technical analysis could not be performed.With all the available information, boston scientific concludes that the reported event of additional device required to retrieve the detached foreign material inside the patient and exposure to contaminated device/risk of infection could not be confirmed.The device was not returned for analysis because it was reported to be disposed.Without analysis of the actual device, there is a lack of objective evidence, or descriptive conditions of the event required to determine a probable root cause of the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A risk review was completed and confirmed that the event of additional device required and exposure to contaminated device/risk of infection were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Additional Manufacturer Narrative
Block h2: correction.Block h6 evaluation method code has been updated.Block h6: imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f1007 captures the reportable event of exposure to contaminated device/risk of infection.Block h11: investigation results: the device was not returned for analysis and was reported to be disposed; therefore, a technical analysis could not be performed.However, media analysis was performed based on the photo provided by the customer where it was observed that the rx tunnel was detached.No other problems with the device were noted.With all the available information, boston scientific concludes that the reported event of additional device required to retrieve the detached foreign material inside the patient and exposure to contaminated device/risk of infection could not be confirmed.The device was not returned for analysis because it was reported to be disposed.However, media analysis was performed based on the photo provided by the customer where it was observed that the rx tunnel was detached.Without analysis of the actual device, there is a lack of objective evidence, or descriptive conditions of the event required to determine a probable root cause of the event.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A risk review was completed and confirmed that the event of additional device required and exposure to contaminated device/risk of infection were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A similar complaint review was completed.There were no emerging trends identified that warrant further action.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx dilatation balloon was used in the esophagus, stomach and duodenum during an esophagogastroduodenoscopy (egd) procedure for diagnostics performed on (b)(6) 2026.During a previous procedure performed on an unknown date, when a cre rx dilatation balloon was inserted into the working channel of the scope, the balloon got stuck halfway.The balloon was removed.It was reported that rx tunnel became loose from the purple shaft and was detached and left inside the scope unnoticed.During another procedure on (b)(6) 2026, while using a biopsy forceps, it was reported that the detached rx tunnel was pushed out from the working channel of the scope and into the patient.Upon checking, it was positively identified to have come from the cre rx balloon from the previous procedure.The detached part was successfully retrieved with a grasper.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
CRE RX
Common Device Name
Catheter, Biliary, Diagnostic
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Cork Limited
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key25023650
Report Number3005099803-2026-01559
Device Sequence Number18707441
Product Code FGE
UDI-Device Identifier08714729965442
UDI-Public(01)08714729965442(17)280514(10)36525175
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00558890
Device Catalogue NumberM00558890
Device Lot Number0036525175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer05/21/2026
07/22/2026
Initial Report FDA Received Date04/28/2026
Supplement Report FDA Received Date06/15/2026
08/11/2026
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown